Alert archive / California / Coastal Flood Statements in 2013
Coastal Flood Statement 2, NWS San Diego, CA
NWS San Diego, CA issued this coastal flood statement at Jan 7, 2013, 10:59 PM PST for San Diego County, California. It took effect at Jan 10, 2013, 5:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 7, 2013, 10:59 PM PST (06:59 UTC)
- In effect from
- Jan 10, 2013, 5:00 AM PST
- Expired
- Jan 9, 2013, 1:51 AM PST
- In force
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 7.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2452 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
383
WHUS46 KSGX 080659
CFWSGX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1059 PM PST MON JAN 7 2013
...MINOR COASTAL FLOODING POSSIBLE THURSDAY THROUGH SATURDAY...
.HIGH ASTRONOMICAL TIDES AND ELEVATED SURF WILL BRING THE
POTENTIAL FOR MINOR COASTAL FLOODING ALONG PORTIONS OF THE
IMMEDIATE COAST EACH MORNING THURSDAY THROUGH SATURDAY...WITH THE
GREATEST THREAT FRIDAY MORNING AS TIDES AND SURF PEAK.
CAZ042-043-081400-
/O.NEW.KSGX.CF.S.0002.130110T1300Z-130112T1900Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
1059 PM PST MON JAN 7 2013
...LOCAL COASTAL FLOODING EACH MORNING THURSDAY THROUGH SATURDAY DUE
TO VERY HIGH ASTRONOMICAL TIDES AND A LARGE NORTHWEST SWELL AND SURF...
* COASTAL FLOODING...MINOR COASTAL FLOODING AND TIDAL OVERFLOW IS
EXPECTED. LOW-LYING AREAS ARE MOST SUSCEPTIBLE...INCLUDING BEACH
PARKING LOTS AND AREAS AROUND BAYS...HARBORS...AND LAGOONS.
TIDAL OVERFLOW MAY IMPACT SOME PORTIONS OF PACIFIC COAST HIGHWAY
NEAR SUNSET AND SEAL BEACHES.
* LOCATIONS...BEACHES AND OTHER LOW-LYING COASTAL AREAS OF SAN
DIEGO AND ORANGE COUNTIES.
* TIMING...EACH MORNING THURSDAY THROUGH SATURDAY.
* TIDES...HIGH TIDES FOR SAN DIEGO:
THURSDAY...724 AM PST AT 7.30 FT
FRIDAY.....811 AM PST AT 7.38 FT
SATURDAY...856 AM PST AT 7.20 FT
HIGH TIDES FOR NEWPORT BAY:
THURSDAY...722 AM PST AT 6.84 FT
FRIDAY.....809 AM PST AT 6.90 FT
SATURDAY...855 AM PST AT 6.73 FT
* IMPACTS...FLOODING OF LOW-LYING AREAS IS POSSIBLE. LARGE TIDAL
SWINGS WILL LIKELY CAUSE MODERATE BEACH EROSION...ESPECIALLY ON
FRIDAY IN COMBINATION WITH THE ELEVATED SURF.
$$
HTTP://WWW.WEATHER.GOV/SANDIEGO
SS/HARRISON4 follow-up statements
817
WHUS46 KSGX 081320
CFWSGX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
520 AM PST TUE JAN 8 2013
...MINOR COASTAL FLOODING POSSIBLE THURSDAY THROUGH SATURDAY...
.HIGH ASTRONOMICAL TIDES AND ELEVATED SURF WILL BRING THE
POTENTIAL FOR MINOR COASTAL FLOODING ALONG PORTIONS OF THE
IMMEDIATE COAST EACH MORNING THURSDAY THROUGH SATURDAY...WITH THE
GREATEST THREAT FRIDAY MORNING AS TIDES AND SURF PEAK.
CAZ042-043-082200-
/O.CON.KSGX.CF.S.0002.130110T1300Z-130112T1900Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
520 AM PST TUE JAN 8 2013
...LOCAL COASTAL FLOODING EACH MORNING THURSDAY THROUGH SATURDAY DUE
TO VERY HIGH ASTRONOMICAL TIDES AND A LARGE NORTHWEST SWELL AND SURF...
* COASTAL FLOODING...MINOR COASTAL FLOODING AND TIDAL OVERFLOW
IS EXPECTED. LOW-LYING AREAS ARE MOST SUSCEPTIBLE...INCLUDING
BEACH PARKING LOTS AND AREAS AROUND BAYS...HARBORS...AND
LAGOONS. TIDAL OVERFLOW MAY IMPACT SOME PORTIONS OF THE PACIFIC
COAST HIGHWAY NEAR SUNSET AND SEAL BEACHES.
* LOCATIONS...BEACHES AND OTHER LOW-LYING COASTAL AREAS OF SAN
DIEGO AND ORANGE COUNTIES.
* TIMING...EACH MORNING THURSDAY THROUGH SATURDAY.
* SURF...SURF OF 8 FEET OR HIGHER WILL BE POSSIBLE ALONG WEST-FACING
BEACHES THURSDAY AND FRIDAY.
* TIDES...HIGH TIDES FOR SAN DIEGO...
THURSDAY...724 AM PST AT 7.30 FT.
FRIDAY.....811 AM PST AT 7.38 FT.
SATURDAY...856 AM PST AT 7.20 FT.
HIGH TIDES FOR NEWPORT BAY...
THURSDAY...722 AM PST AT 6.84 FT.
FRIDAY.....809 AM PST AT 6.90 FT.
SATURDAY...855 AM PST AT 6.73 FT.
* IMPACTS...FLOODING OF LOW-LYING AREAS IS POSSIBLE. LARGE TIDAL
SWINGS WILL LIKELY CAUSE MODERATE BEACH EROSION...ESPECIALLY
ON FRIDAY IN COMBINATION WITH THE ELEVATED SURF.
$$
HTTP://WWW.WEATHER.GOV/SANDIEGO
HARRISON078
WHUS46 KSGX 082159
CFWSGX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
159 PM PST TUE JAN 8 2013
...MINOR COASTAL FLOODING AND MODERATE OR GREATER BEACH EROSION POSSIBLE
THURSDAY THROUGH SATURDAY MORNING...
.SOME OF THE HIGHEST SPRING TIDES OF 2013 WILL BE OCCURRING THIS
WEEK. AT THE SAME TIME...A LARGER WEST NORTHWEST SWELL WILL BE
IMPACTING SOUTHERN CALIFORNIA. THERE IS THE POTENTIAL FOR
MINOR COASTAL FLOODING EACH MORNING FROM THURSDAY THROUGH
SATURDAY. THERE IS ALSO THE POSSIBILITY THAT BEACH EROSION DURING
THESE TIMES WILL BE MODERATE OR GREATER DUE TO HIGH SURF. THE
GREATEST THREAT WILL OCCUR FRIDAY MORNING BETWEEN 7 AM AND 10 AM
WHEN THE HIGHEST HIGH TIDE AND THE HIGHEST SURF COINCIDE.
CAZ042-043-090600-
/O.CON.KSGX.CF.S.0002.130110T1300Z-130112T1900Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
159 PM PST TUE JAN 8 2013
...MINOR COASTAL FLOODING AND MODERATE OR GREATER BEACH EROSION POSSIBLE
THURSDAY THROUGH SATURDAY...DAY MORNING...
* COASTAL FLOODING...MINOR COASTAL FLOODING AND TIDAL OVERFLOW
IS EXPECTED. LOW-LYING AREAS ARE MOST SUSCEPTIBLE...INCLUDING
BEACH PARKING LOTS AND AREAS AROUND BAYS...HARBORS...AND
LAGOONS. TIDAL OVERFLOW MAY IMPACT SOME PORTIONS OF THE
PACIFIC COAST HIGHWAY NEAR SUNSET AND SEAL BEACHES.
* LOCATIONS...BEACHES AND OTHER LOW-LYING COASTAL AREAS OF SAN
DIEGO AND ORANGE COUNTIES.
* TIMING...EACH MORNING THURSDAY THROUGH SATURDAY MORNING.
* SURF...FREQUENT BREAKERS 7 FEET OR HIGHER ALONG WEST FACING
BEACHES THURSDAY AFTERNOON THROUGH SATURDAY MORNING.
* TIDES...HIGHEST ASTRONOMICAL TIDES AT LOS PATOS HIGHWAY BRIDGE...
5.8 FT AT 823 PST THURSDAY MORNING...
5.8 FT AT 910 PST FRIDAY MORNING...AND
5.7 FT AT 956 PST SATURDAY MORNING.
* TIDES...HIGHEST ASTRONOMICAL TIDES AT NEWPORT BAY ENTRANCE...
6.8 FT AT 722 AM THURSDAY MORNING...
6.9 FT AT 809 PST FRIDAY MORNING...AND
6.7 FT AT 855 PST SATURDAY MORNING.
* TIDES...HIGHEST ASTRONOMICAL TIDES AT SAN CLEMENTE...
6.7 FT AT 709 PST THURSDAY MORNING...
6.8 FT AT 756 PST FRIDAY MORNING...AND
6.6 T AT 841 PST SATURDAY MORNING.
* TIDES...HIGHEST ASTRONOMICAL TIDES AT LA JOLLA...
6.8 FT AT 714 PST THURSDAY MORNING...
6.9 FT AT 801 PST FRIDAY MORNING...AND
6.7 FT AT 847 PST SATURDAY MORNING.
* TIDES...HIGHEST ASTRONOMICAL TIDES AT POINT LOMA...
6.7 FT AT 715 PST THURSDAY MORNING...
6.8 FT AT 802 PST FRIDAY MORNING...AND
6.6 FT AT 847 PST SATURDAY MORNING.
* TIDES...HIGHEST ASTRONOMICAL TIDES AT IMPERIAL BEACH...
6.8 FT AT 724 PST THURSDAY MORNING...
6.9 FT AT 811 PST FRIDAY MORNING...AND
6.7 FT AT 856 PST SATURDAY MORNING.
* TIDES...HIGHEST ASTRONOMICAL TIDES AT SAN DIEGO BROADWAY PIER...
7.3 FT AT 724 PST THURSDAY MORNING...
7.4 FT AT 811 PST FRIDAY MORNING...AND
7.2 FT AT 856 PST SATURDAY MORNING.
* IMPACTS...FLOODING OF LOW-LYING AREAS IS POSSIBLE. LARGE TIDAL
SWINGS WILL LIKELY CAUSE MODERATE OR GREATER BEACH EROSION...
ESPECIALLY FRIDAY MORNING.
$$
HTTP://WWW.WEATHER.GOV/SANDIEGO
BALFOUR306 WHUS46 KSGX 090504 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 904 PM PST TUE JAN 8 2013 ...MINOR COASTAL FLOODING AND MODERATE OR GREATER BEACH EROSION POSSIBLE THURSDAY THROUGH SATURDAY MORNING... .SOME OF THE HIGHEST SPRING TIDES OF 2013 WILL BE OCCURRING LATE THIS WEEK. AT THE SAME TIME...A LARGE WEST-NORTHWEST SWELL BUILD...GENERATING HIGH SURF AT AREA BEACHES. THERE IS THE POTENTIAL FOR MINOR COASTAL FLOODING EACH MORNING FROM THURSDAY THROUGH SATURDAY. THERE IS ALSO THE POSSIBILITY THAT BEACH EROSION DURING THESE TIMES WILL BE MODERATE OR GREATER DUE TO THE COMBINATION OF LARGE TIDAL SWINGS AND HIGH SURF. THE GREATEST THREAT WILL OCCUR FRIDAY MORNING BETWEEN 7 AM AND 10 AM WHEN THE HIGHEST HIGH TIDE AND THE HIGHEST SURF COINCIDE. CAZ042-043-091400- /O.CON.KSGX.CF.S.0002.130110T1300Z-130112T1900Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 904 PM PST TUE JAN 8 2013 ...MINOR COASTAL FLOODING AND MODERATE OR GREATER BEACH EROSION POSSIBLE THURSDAY THROUGH SATURDAY MORNING... * COASTAL FLOODING...MINOR COASTAL FLOODING AND TIDAL OVERFLOW IS EXPECTED. LOW-LYING AREAS ARE MOST SUSCEPTIBLE...INCLUDING BEACH PARKING LOTS AND AREAS AROUND BAYS...HARBORS...AND LAGOONS. TIDAL OVERFLOW MAY IMPACT SOME PORTIONS OF THE PACIFIC COAST HIGHWAY NEAR SUNSET AND SEAL BEACHES. * LOCATIONS...BEACHES AND OTHER LOW-LYING COASTAL AREAS OF SAN DIEGO AND ORANGE COUNTIES. * TIMING...EACH MORNING THURSDAY THROUGH SATURDAY MORNING. * SURF...FREQUENT BREAKERS 7 FEET OR HIGHER ALONG WEST FACING BEACHES THURSDAY AFTERNOON THROUGH SATURDAY MORNING. * TIDES...HIGHEST ASTRONOMICAL TIDES AT LOS PATOS HIGHWAY BRIDGE... 5.8 FT AT 823 PST THURSDAY MORNING... 5.8 FT AT 910 PST FRIDAY MORNING...AND 5.7 FT AT 956 PST SATURDAY MORNING. * TIDES...HIGHEST ASTRONOMICAL TIDES AT NEWPORT BAY ENTRANCE... 6.8 FT AT 722 AM THURSDAY MORNING... 6.9 FT AT 809 PST FRIDAY MORNING...AND 6.7 FT AT 855 PST SATURDAY MORNING. * TIDES...HIGHEST ASTRONOMICAL TIDES AT SAN CLEMENTE... 6.7 FT AT 709 PST THURSDAY MORNING... 6.8 FT AT 756 PST FRIDAY MORNING...AND 6.6 T AT 841 PST SATURDAY MORNING. * TIDES...HIGHEST ASTRONOMICAL TIDES AT LA JOLLA... 6.8 FT AT 714 PST THURSDAY MORNING... 6.9 FT AT 801 PST FRIDAY MORNING...AND 6.7 FT AT 847 PST SATURDAY MORNING. * TIDES...HIGHEST ASTRONOMICAL TIDES AT POINT LOMA... 6.7 FT AT 715 PST THURSDAY MORNING... 6.8 FT AT 802 PST FRIDAY MORNING...AND 6.6 FT AT 847 PST SATURDAY MORNING. * TIDES...HIGHEST ASTRONOMICAL TIDES AT IMPERIAL BEACH... 6.8 FT AT 724 PST THURSDAY MORNING... 6.9 FT AT 811 PST FRIDAY MORNING...AND 6.7 FT AT 856 PST SATURDAY MORNING. * TIDES...HIGHEST ASTRONOMICAL TIDES AT SAN DIEGO BROADWAY PIER... 7.3 FT AT 724 PST THURSDAY MORNING... 7.4 FT AT 811 PST FRIDAY MORNING...AND 7.2 FT AT 856 PST SATURDAY MORNING. * IMPACTS...FLOODING OF LOW-LYING AREAS IS POSSIBLE. LARGE TIDAL SWINGS IN COMBINATION WITH HIGH SURF WILL LIKELY CAUSE MODERATE OR GREATER BEACH EROSION... ESPECIALLY FRIDAY MORNING. $$ SS
400 WHUS46 KSGX 090951 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 151 AM PST WED JAN 9 2013 ...HIGH SURF AND MINOR COASTAL FLOODING POSSIBLE THURSDAY THROUGH SATURDAY... .A COLD FRONT MOVING THROUGH THE AREA AND STRONG WINDS BEHIND THE SYSTEM WILL GENERATE A LARGE WEST NORTHWEST SWELL OVER THE COASTAL WATERS THURSDAY THROUGH SATURDAY. THIS SWELL IS FORECAST TO CREATE HIGH SURF ALONG SAN DIEGO AND ORANGE COUNTY BEACHES. HIGH SURF...COMBINED WITH HIGH ASTRONOMICAL TIDES...WILL CREATE THE POTENTIAL FOR MINOR COASTAL FLOODING ALONG PORTIONS OF THE IMMEDIATE COAST EACH MORNING THURSDAY THROUGH SATURDAY. CONDITIONS ARE EXPECTED TO IMPROVE BY SATURDAY AFTERNOON AS SURF AND TIDES LOWER. CAZ042-043-092000- /O.CAN.KSGX.CF.S.0002.130110T1300Z-130112T1900Z/ /O.NEW.KSGX.CF.Y.0001.130110T1300Z-130112T1900Z/ /O.NEW.KSGX.SU.Y.0002.130110T1300Z-130112T1900Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 151 AM PST WED JAN 9 2013 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 AM THURSDAY TO 11 AM PST SATURDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 5 AM THURSDAY TO 11 AM PST SATURDAY... * COASTAL FLOODING...MINOR COASTAL FLOODING AND TIDAL OVERFLOW IS EXPECTED. LOW-LYING AREAS ARE MOST SUSCEPTIBLE...INCLUDING BEACH PARKING LOTS AND AREAS AROUND BAYS...HARBORS...AND LAGOONS. TIDAL OVERFLOW MAY IMPACT SOME PORTIONS OF THE PACIFIC COAST HIGHWAY NEAR SUNSET AND SEAL BEACHES. * WAVES AND SURF...7 TO 11 FEET SOUTH OF CARDIFF...6 TO 8 FEET AT CARDIFF AND NORTH. HIGHEST SETS ON WESTERLY FACING BEACHES LATE THURSDAY THROUGH EARLY FRIDAY. * LOCATIONS...BEACHES AND OTHER LOW-LYING COASTAL AREAS OF SAN DIEGO AND ORANGE COUNTIES. * TIMING...HIGH SURF 5 AM THURSDAY TO 11 AM PST SATURDAY. MINOR COASTAL FLOODING EACH MORNING THURSDAY THROUGH SATURDAY. * TIDES...HIGHEST ASTRONOMICAL TIDES AT LOS PATOS HIGHWAY BRIDGE... 5.8 FT AT 823 PST THURSDAY MORNING... 5.8 FT AT 910 PST FRIDAY MORNING...AND 5.7 FT AT 956 PST SATURDAY MORNING. * TIDES...HIGHEST ASTRONOMICAL TIDES AT NEWPORT BAY ENTRANCE... 6.8 FT AT 722 AM THURSDAY MORNING... 6.9 FT AT 809 PST FRIDAY MORNING...AND 6.7 FT AT 855 PST SATURDAY MORNING. * TIDES...HIGHEST ASTRONOMICAL TIDES AT SAN CLEMENTE... 6.7 FT AT 709 PST THURSDAY MORNING... 6.8 FT AT 756 PST FRIDAY MORNING...AND 6.6 T AT 841 PST SATURDAY MORNING. * TIDES...HIGHEST ASTRONOMICAL TIDES AT LA JOLLA... 6.8 FT AT 714 PST THURSDAY MORNING... 6.9 FT AT 801 PST FRIDAY MORNING...AND 6.7 FT AT 847 PST SATURDAY MORNING. * TIDES...HIGHEST ASTRONOMICAL TIDES AT POINT LOMA... 6.7 FT AT 715 PST THURSDAY MORNING... 6.8 FT AT 802 PST FRIDAY MORNING...AND 6.6 FT AT 847 PST SATURDAY MORNING. * TIDES...HIGHEST ASTRONOMICAL TIDES AT IMPERIAL BEACH... 6.8 FT AT 724 PST THURSDAY MORNING... 6.9 FT AT 811 PST FRIDAY MORNING...AND 6.7 FT AT 856 PST SATURDAY MORNING. * TIDES...HIGHEST ASTRONOMICAL TIDES AT SAN DIEGO BROADWAY PIER... 7.3 FT AT 724 PST THURSDAY MORNING... 7.4 FT AT 811 PST FRIDAY MORNING...AND 7.2 FT AT 856 PST SATURDAY MORNING. * IMPACTS...FLOODING OF LOW-LYING AREAS IS POSSIBLE. LARGE TIDAL SWINGS IN COMBINATION WITH HIGH SURF WILL LIKELY CAUSE MODERATE OR GREATER BEACH EROSION... ESPECIALLY FRIDAY MORNING. STRONG RIP CURRENTS WILL MAKE SWIMMING DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO JJT
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this coastal flood statement went out at Jan 7, 9:25 PM PST, 1 hour 34 minutes earlier.
Area forecast discussion, Jan 7, 9:25 PM PST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
925 PM PST MON JAN 7 2013
.SYNOPSIS...
FAIR WEATHER WILL PREVAIL THROUGH WEDNESDAY UNDER HIGH PRESSURE
ALOFT. LOCALLY GUSTY NORTHERLY WINDS WILL GRADUALLY SUBSIDE THROUGH
EARLY TUESDAY OVER PARTS OF SAN BERNARDINO AND RIVERSIDE COUNTY AND
THE SANTA ANA MOUNTAINS. WARMER TUESDAY...THEN ONSHORE FLOW WILL
BRING A COOLING TREND WEDNESDAY WITH AREAS OF COASTAL LOW CLOUDS AND
FOG. ANOTHER LOW PRESSURE TROUGH WILL DEVELOP OVER THE REGION BY
THURSDAY...ACCOMPANIED BY MORE SHOWERS AND COLDER WEATHER INTO THE
WEEKEND UNDER DRY...NORTHERLY FLOW ALOFT. SHOULD BE A GREAT WEEKEND
TO SHOW OFF THAT NEW WINTER WARDROBE.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
PATCHY HIGH CLOUDS WERE DRIFTING OVER THE AREA FROM THE NORTH THIS
EVENING...OTHERWISE SKIES WERE CLEAR. THE 00Z SOUNDING AT MIRAMAR
HAD STRONG NE FLOW IN EXCESS OF 40 KTS ABOVE 5K FT. CONSIDERABLE
DRYING AND WARMING HAD TAKEN PLACE THROUGHOUT THE ENTIRE COLUMN.
SURFACE PRESSURE GRADIENTS WERE INCREASING OFFSHORE FROM THE GREAT
BASIN...BUT REMAINED WEAKLY ONSHORE TO THE LOWER DESERTS. MANY OF
THE REMOTE WIND GAGES HAD QUIETED DOWN...BUT STRONG GUSTS WERE STILL
OCCURRING OVER PORTIONS OF RIVERSIDE COUNTY...AND THE SANTA ANA
MOUNTAINS.
THE LOW PRESSURE CENTER RESPONSIBLE FOR OUR RAIN...SNOW...AND WIND
OVER THE PAST COUPLE OF DAYS IS SPINNING SE THROUGH NW MEXICO THIS
EVENING. TO THE WEST...A BROAD HIGH PRESSURE RIDGE HAS BUILT OVER
THE EAST PACIFIC FORCING HIGH CLOUDS AROUND ITS PERIPHERY AND SOUTH
INTO CA. THE RIDGE WILL SUBSIDE AND SPREAD EAST OVER CA THROUGH WED
AS ANOTHER COLD AREA OF LOW PRESSURE DROPS SOUTH FORM THE GULF OF
ALASKA. FAIR AND MILD AHEAD OF THE TROUGH...THEN COOLER WITH ONSHORE
FLOW AND AN INCREASING MARINE LAYER WED THROUGH THU. MODELS SHOW
LARGE HEIGHT/THICKNESS FALLS BY THU EVENING PUSHING SNOW LEVELS
BELOW 3000 FEET BY FRI MORNING. THE TROUGH WILL SWING EAST INTO THE
WEEKEND...BUT NORTHERLY FLOW ON THE WEST SIDE OF THE BROAD TROUGH
WILL CONTINUE BELOW AVERAGE TEMPS AND VERY CHILLY NIGHTS OVER THE
ENTIRE REGION.
THE WIND ADVISORY HAS BEEN LOWERED. A FEW AREAS WILL STILL
EXPERIENCE GUSTY WINDS INTO TUE MORNING...ESPECIALLY REMOTE AREAS IN
THE COACHELLA VALLEY NE OF THE I-10...BUT MOST SHOULD REMAIN BELOW
ADVISORY STRENGTH.
PRECIPITATION ON THU IS EXPECTED TO BE LIGHT WITH THE SYSTEM COMING
FROM THE NORTH...BUT IT WILL STILL HAVE A TAP ON SOME PACIFIC
MOISTURE...AND WITH THE VERY COLD AIR...IT COULD BE AN EFFICIENT
SNOW PRODUCER IN THE MOUNTAINS. THE GLOBAL MODEL STORM TOTAL PRECIP
IS QUITE MODEST OVER SOCAL...BUT THE LATEST WRFEMS SHOWS A POTENTIAL
OF AT LEAST THREE-QUARTERS OF AN INCH OF LIQUID EQUIVALENT IN THE
SAN BERNARDINO MTNS MOUNTAINS...AIDED BY STRONG...UPSLOPE FLOW.
LOOKS LIKE SKIERS WEATHER THIS WEEKEND WITH NEW NATURAL SNOW AND
PLENTY OF COLD AIR FOR MAKING SNOW AND PRESERVING EXISTING COVER.
&&
.AVIATION...
080420Z...SCT CLOUDS AT OR ABOVE 15000 FT MSL AND UNRESTRICTED
VISIBILITY THROUGH TUESDAY EVENING. LOCAL GUSTY N/NE WINDS TO 30 KT
WILL CONTINUE THROUGH AND BELOW THE PASSES AND CANYONS THROUGH
TUESDAY EVENING...STRONGEST TUE MORNING. MOD-STG UDDFS...LLWS...AND
ROTORS DOWNWIND OF THE SAN BERNARDINO MOUNTAINS MAY IMPACT
KRAL...KONT...KPSP...AND KTRM AT TIMES THROUGH TUE EVENING.
STRATUS/FOG MAY REDEVELOP TUESDAY NIGHT INTO WED MORNING. BASES WILL
LIKELY BE BELOW 800 FT MSL WITH WIDESPREAD VSBY 2SM OR
LESS...LOCALLY AS LOW AS 100 FT MSL WITH 1/4SM VSBY.
&&
.MARINE...
SWELL...SURF...AND WINDS HAVE SLOWLY BEEN DECREASING AND THE SMALL
CRAFT AND HIGH SURF ADVISORIES WILL BE ALLOWED TO EXPIRE AT 10 PM.
CONDITIONS WILL CONTINUE TO IMPROVE THROUGH TUESDAY.
A STORM SYSTEM ARRIVING THURSDAY WILL BRING ANOTHER ROUND OF GUSTY
WEST TO NORTHWEST WINDS...STEEP WIND WAVES...A LARGE NORTHWEST
SWELL...HIGH SURF...AND A CHANCE OF SHOWERS. GUSTY WINDS AND ROUGH
SEAS WILL LIKELY RESULT IN CONDITIONS HAZARDOUS FOR SMALL CRAFT. IN
ADDITION...LARGE ASTRONOMICAL TIDES COMBINED WITH THE BUILDING SWELL
AND SURF MAY PRODUCE COASTAL FLOODING AND MODERATE BEACH EROSION ON
THURSDAY. VERY HIGH TIDES WILL CONTINUE THE THREAT OF COASTAL
FLOODING FRIDAY AND SATURDAY MORNINGS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...COASTAL FLOOD STATEMENT FOR HIGH SURF AND POSSIBLE COASTAL
FLOODING THURSDAY THROUGH SATURDAY...SEE LAXCFWSGX.
&&
PUBLIC...JAD
AVIATION/MARINE...SSHazardous weather outlook, Jan 7, 9:15 PM PST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 915 PM PST MON JAN 7 2013 CAZ042-043-048-050-055>058-060>062-PZZ750-775-081430- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 915 PM PST MON JAN 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. GUSTY NORTH TO NORTHEAST WINDS NEAR COASTAL FOOTHILLS AND THROUGH AND BELOW PASSES AND CANYONS IN ORANGE...SOUTHWESTERN SAN BERNARDINO...AND WESTERN RIVERSIDE COUNTIES WITH LOCAL GUSTS OF 40 MPH OVERNIGHT. PATCHY FROST IS POSSIBLE IN WIND SHELTERED VALLEYS AND LOW SPOTS INLAND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FOR LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...A COLD LOW PRESSURE SYSTEM FROM THE NORTH IS EXPECTED TO BRING SHOWERS WITH LOW SNOW LEVELS DOWN TO AROUND 2500 FEET...AND STRONG GUSTY WINDS. FOR FRIDAY THROUGH THE WEEKEND...FROST AND FREEZING TEMPERATURES ARE POSSIBLE. A COLD NORTH FLOW PATTERN WILL BRING LOCALLY STRONG GUSTY NORTH TO NORTHEAST WINDS. OVERNIGHT LOW TEMPERATURES IN THE 20S IN WIND SHELTERED PORTIONS OF THE LOWER DESERTS AND INLAND VALLEYS WITH LOWS IN THE 30S IN WIND SHELTERED COASTAL AND WESTERN VALLEY AREAS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT NEEDED FOR THESE AREAS...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS...INCLUDING SNOWFALL AMOUNTS. JAD
In the hours before
Local storm report, Jan 7, 9:55 PM PST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
955 PM PST MON JAN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM NON-TSTM WND GST 4 W LAKE ELSINORE 33.67N 117.39W
01/07/2013 M55.00 MPH RIVERSIDE CA PARK/FOREST SRVC
55 MPH WIND GUST AT EL CARISO RAWS
1143 AM NON-TSTM WND GST 5 NE THOUSAND PALMS 33.87N 116.32W
01/07/2013 M52.00 MPH RIVERSIDE CA MESONET
SKY VALLEY MESONET HAD A GUST OF 52 MPH.
0116 PM NON-TSTM WND GST 6 SE CORONA 33.81N 117.50W
01/07/2013 M46.00 MPH RIVERSIDE CA PARK/FOREST SRVC
LAKE MATHEWS RAWS GAGE HAD A GUST TO 46 MPH.
&&
JDANDRThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 9:49 PM PST | Coastal Flood Statement | SGX | San Diego | 24 min |
| Jan 8, 2:20 AM PST | High Wind Watch | SGX | Riverside, San Bernardino, San Diego | 25 hr |
| Jan 8, 8:19 AM PST | Gale Watch | SGX | 18 hr |
Nearby
Coastal Flood Statements in California, 2013Every coastal flood statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.